MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on april 11, 2023 that an ultraflex esophageal distal covered stent was implanted to treat a 6cm stricture in the distal end of esophagus during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was fully deployed; however, it was noticed that the stent was unable to open properly in the stricture and was inverted from behind.The stent was removed with forceps and a different device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation on april 11, 2023 that an ultraflex esophageal distal covered stent was implanted to treat a 6cm stricture in the distal end of esophagus during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was fully deployed; however, it was noticed that the stent was unable to open properly in the stricture and was inverted from behind.The stent was removed with forceps and a different device was used to complete the procedure.There were no patient complications reported as a result of this event.**additional information received on april 28, 2023** the stent was implanted to treat a 6cm malignant stricture.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on april 28, 2023.Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023 that an ultraflex esophageal distal covered stent was implanted to treat a 6cm stricture in the distal end of esophagus during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was fully deployed; however, it was noticed that the stent was unable to open properly in the stricture and was inverted from behind.The stent was removed with forceps and a different device was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on april 28, 2023.The stent was implanted to treat a 6cm malignant stricture.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand.Block h10: an ultraflex esophageal distal covered stent and delivery system were received for analysis.The stent was received fully deployed and expanded.Visual and microscopic inspections found a knot on the retention suture in the flare.The shaft was noted to be in good condition.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of stent failure to expand because the stent was received fully deployed and expanded.It is most likely that the observed event of stent retention suture knotted could have contributed to the stent being unable to expand during the procedure; however, there is not an objective evidence or descriptive conditions to confirm the reported event.No problems were found that could have been related to the reported event during the manufacturing documentation review.Additionally, there are in-process controls such as applying green suture, stent prep, autocrochet, and final inspection work stent that detect problems related to the application and condition of the green retention suture in ultraflex stents.It is not known how the retention suture became looped around the incorrect stent loop.The investigation findings do not lead to a clear conclusion about the cause of the reported event, therefore the most probable cause was unable to be established.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16845071
Report Number3005099803-2023-02236
Device Sequence Number15168698
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public08714729716150
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberM00513730
Device Catalogue Number1373
Device Lot Number0029126541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
12/12/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date05/02/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian